MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; TOWEL,OR,DSP,ST,WHITE,DLX,4/PK,20PK/CS

Medline Industries, LP MEDLINE; TOWEL,OR,DSP,ST,WHITE,DLX,4/PK,20PK/CS
Catalog Number MDT2168054
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that dark particates were found on every towel.
 
Additional Manufacturer Narrative
The customer reported dark particulates showing on nearly every towel, causing stoppage of cases on cardiovascular cases, and almost resulted in 1 death due to breakdown of an emergent case of a patient that was in critical condition/heart failure; follow-up noted no patient was actually harmed and the procedure was completed after breakdown, re-setup and delay.A physical sample was received from the customer; the sample was inspected and multiple small pieces of dark debris could be seen on the towel.The reported issue was confirmed.Based on the vendor internal investigation, the debris present is from the winding process of the cotton where foreign fibers mix into the cotton that could not be removed after bleaching; two years of complaint history was reviewed for this product, no other complaints were reported for dark particulates regarding this product making this an isolated incident, and the divisional quality representative will continue to monitor this issue for tracking and trending purposes during quarterly trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
TOWEL,OR,DSP,ST,WHITE,DLX,4/PK,20PK/CS
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
shirisha mothe
three lakes drive
northfield, IL 60093--275
MDR Report Key50776992
Report Number1417592-2026-41084
Device Sequence Number21279841
Product Code FRL
UDI-Device Identifier40080196743460
UDI-Public40080196743460
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDT2168054
Device Lot Number84323100109
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown